MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LARYNGOSCOPE HOLDER, W. ADJUSTMENT WHEEL; Laryngoscope, Nasopharyngoscope

KARL STORZ SE & CO. KG LARYNGOSCOPE HOLDER, W. ADJUSTMENT WHEEL; Laryngoscope, Nasopharyngoscope
Model Number 8574KU
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Codes Immunodeficiency (2156); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking in the wheel and during the wash, particles are coming out of the instrument.Shaving particles falling out during the case.A backup device was used, and the procedure was completed successfully with a delay of 5-10 minutes.No customer harm.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The laryngoscope holder model göttingen (article no.8574ku, lot zm01) was examined following a customer complaint.The investigation revealed chip formation at the thread, which confirmed the customer complaint.Further tests showed that the gear wheel rubs against the worm, resulting in pitting.Machining by grinding showed only a slight improvement.Comparison with an older gear wheel (2002) indicated that the problem lies with the worm itself.The detailed analysis confirmed that the complaint was due to a technical problem with the worm and was not a handling error.In addition, we would like to call your attention to a warning in the corresponding instructions for use.This event is filed under internal complaint id: (b)(4).

Brand Name
LARYNGOSCOPE HOLDER, W. ADJUSTMENT WHEEL
Common Device Name
Laryngoscope, Nasopharyngoscope
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key22980873
Report Number9610617-2025-01558
Device Sequence Number18372288
Product Code EQN
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K252624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8574KU
Device Catalogue Number8574KU
Device Lot NumberZM01
Date Returned to Manufacturer09/04/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer03/16/2026
09/04/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date03/17/2026
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown